Posted by: Worried | 2008-11-24

Addiction to presciption drugs

I the last few year I' ve realised for the first time that my wife has a strong dependency on various prescription drugs. This has been coming along for many years, since before we were married. She hid is from me. She used to get drugs (stopaine, lentogesic, tramahexal, valium, zaanor? etc.) from dubious pharmacists. At the moment she is on 14 tablets of lentogesic/tramahexal a day and she can' t shake it. She has realised that it is a problem. The meds are prescribed by a shrink. She is 38 years old and has a number of chronic considtions etc. SLE, DVT, Fibromaialgia, OCD, Depression, Anxiety etc. She also has a habit of gaining and losing weight.

I am worried how long she will live if she carries on like this. We have a small child.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Some of those drugs are so well known as having a significant potential for producing dependence, that any responsible doctor wshould be very cautious not only NOT to prescribe them for long-term use, buit also to caution patients about their risks. ANd one should never need several sedative drugs at the same time. No shrink worth his or her salt ought to prescribe such a mixture of inappropriate drugs. She should urgently see a different and competent shrink for re-assessment, a second opinion, and assistance in coming off all ofn these. If there is any underlying problem left when she is safely off them, then a proper expert programme for treating that would need to be devised.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.